Subgroup distortion of 3-manifold groups

Hoang Thanh Nguyen, Hongbin Sun

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

In this paper, we compute the subgroup distortion of all finitely generated subgroups of all finitely generated 3-manifold groups, and the subgroup distortion in this case can only be linear, quadratic, exponential and double exponential. It turns out that the subgroup distortion of a subgroup of a 3-manifold group is closely related to the separability of this subgroup.

Original languageEnglish (US)
Pages (from-to)6683-6711
Number of pages29
JournalTransactions of the American Mathematical Society
Volume373
Issue number9
DOIs
StatePublished - Sep 2020

All Science Journal Classification (ASJC) codes

  • General Mathematics
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'Subgroup distortion of 3-manifold groups'. Together they form a unique fingerprint.

Cite this